# SDR CA100119012

- Difficulty date: January 18, 2010
- Submitted: March 1, 2010
- Operation: General aviation
- Make and model: Beech 76
- Aircraft time: 8,162 hours
- Engine: Lyc LO360A1G6
- Propeller: Hartzl HCM2YR
- System (JASC): 5730 · Wing, Plate/Skin
- Part: Skin
- Condition: Damaged
- Location: Lt Wing
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A PREFLIGHT INSP, A PORTION OF SKIN WAS FOUND TORN FWD OF THE LT REAR SPAR, ON A SECTION OF SKIN THAT FORMS PART OF THE FAIRING THAT COVERS THE AFT PORTION OF THE LANDING GEAR WELL.  THERE IS A PREVIOUS REPAIR ON THE RT SIDE OF THIS SAME ACFT.  THE SKIN IN THIS AREA IS WHERE THE LANDING GEAR DOOR CONTACTS WHEN THE GEAR IS UP, IT IS ALSO WHERE THE WHEEL WELL CLOSE-OUT PANELS MOUNT TO ON THE AFT SIDE.  THE ALUMINUM ANGLE THAT SUPPORTS THIS SKIN IS CUT OUT TO ALLOW CLEARANCE FOR THE LANDING GEAR DRAG BRACE. THE ANGLE WAS FOUND BROKEN AT THE CUTOUT AREA, WHICH IS LIKELY WHAT CAUSED THE SKIN TO FLEX WITH AIRLOADS AND EVENTUALLY BREAK.  THE WHEEL WELL CLOSE OUT PANEL PROVIDES SUPPORT FOR THE MOST FWD AND INBD PORTION OF THIS SKIN, AND THE PANEL WAS FOUND TO BE TORN WHERE IT MOUNTED TO THE SKIN.
